Florida, 2005

Hail in Florida, April 26, 2005

April 26, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 26, 2:00 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 26, 2:00 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE APR 26 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)..SEVERE TSTM WATCH FOR ALL
THE FL PANHANDLE AND COVINGTON CO AL UNTIL 10 PM. LATEST SURFACE
ANALYSES SHOW WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AREA AND
THE COLD FRONT LOCATED IN CENTRAL MS IS CLIPPING ALONG ON SCHEDULE.
EXPECT THIS TO CONTINUE THROUGH THIS EVEING WITH FROPA COMPLETELY
THROUGH CWA BY MIDNIGHT. MEANWHILE WILL LEAVE MENTION OF SEVERE WX IN
COVINGTON AL AND ALL FL ZONES. ELSEWHERE THE AVAILABLE POTENTIAL
ENERGY HAS BEEN PRETTY WELL DEPLETED TO RENDER SVR CONVECTION MUCH
LESS LIKLEY.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES. HIGH WILL MOVE
ACROSS CWA WEDNESDAY WITH SYNOPTIC SCALE FLOW BECOMING SOUTHERLY
THURSDAY AS HIGH MOVES EAST. MOISTURE INCREASES ENOUGH TO PUT RAIN
BACK IN FORECAST FOR NORTHERN AREAS FRIDAY NIGHT AND AREAWIDE
SATURDAY AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. RAIN
CHANCES WILL DIMINISH SUNDAY AFTERNOON. WILL RETAIN POPS IN THE
SCATTERED CATEGORY FROM PREV SHIFT.

&&

.MARINE...GRADIENT BEHIND THE FRONT IS RATHER STEEP SO WILL INVOKE
SMALL CRAFT ADVISORIES FOR TONIGHT. WAVE HEIGHTS WOULD RANGE 6 TO 8
FEET ESPECIALLY WELL OFFSHORE...WILL CALL FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING TAPERING OFF AS THE FRONT PASSES
BY MIDNIGHT.

&&

.FIRE WEATHER...DRY AIR ARRIVING BEHIND THE FRONT TONIGHT AND
WEDNESDAY WILL BRING RH TO THE POINT OF A FIRE WEATHER WATCH ON
WEDNESDAY AFTERNOON OVER THE PANHANDLE OF FLORIDA. RH WILL QUICKLY
REBOUND LATE WEDNESDAY AS OFFSHORE FLOW WEAKENS AND BECOMES
DOMINATED BY LOCAL EFFECTS. REMAINDER OF WEEK WILL SEE INCREASING
HUMIDITY AS SOUTHERLY WINDS RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  79  56  82 /  20  10   0   0
PENSACOLA   54  79  57  78 /  30  10   0   0
DESTIN      57  77  57  76 /  30  10   0   0
EVERGREEN   50  79  52  81 /  30  10   0   0
WAYNESBORO  49  78  54  82 /  10  10  10  10
CAMDEN      49  77  50  82 /  30  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...

AL...SMALL CRAFT ADVISORY TONIGHT GMZ670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ675.
     FIRE WEATHER WATCH WEDNESDAY  FLZ001>006-008.
MS...NONE.

&&
Hazardous weather outlook, Apr 26, 4:27 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CDT TUE APR 26 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
527 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST
ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING...
INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS
CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS
AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT
IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS
FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES
EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS
ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE.

IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL
BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE
DAY.

FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET
WEATHER.

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE
TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS
AND OUTGOING TIDES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES
WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW
DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG
FORMING WEDNESDAY AND THURSDAY NIGHTS.

THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND
RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY.

In the hours before

Local storm report, Apr 26, 1:55 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             WIGGINS                 30.86N 89.14W
04/26/2005  0.75 INCH        STONE              MS   EMERGENCY MNGR

            PENNY SIZED HAIL WEST OF WIGGINS AND WEST OF PERKINSTON

&&

CULLEN
Local storm report, Apr 26, 2:29 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             OAK GROVE               30.86N 88.18W
04/26/2005  0.75 INCH        MOBILE             AL   LAW ENFORCEMENT

0315 PM     HAIL             WILMER                  30.82N 88.36W
04/26/2005  0.25 INCH        MOBILE             AL   PUBLIC

0315 PM     HAIL             MOBILE AIRPORT          30.68N 88.24W
04/26/2005  0.25 INCH        MOBILE             AL   BROADCAST MEDIA

            HALLS FERRY RD AREA FROM WPMI

&&

DKD
Local storm report, Apr 26, 2:32 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             SARALAND                30.82N 88.07W
04/26/2005  0.88 INCH        MOBILE             AL   BROADCAST MEDIA

            MOTH BALL SIZE HAIL REPORTED BY TV VIEWER. REPORT RELAYED
            TO NWS BY CHANNEL 10 WEATHER DEPARTMENT.

&&

GARMON
Local storm report, Apr 26, 2:42 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             WHITEHOUSE FORKS        30.81N 87.81W
04/26/2005  1.75 INCH        BALDWIN            AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED BY TV VIEWER. REPORT RELAYED
            BY CHANNEL 5 WEATHER DEPARTMENT.

&&

GARMON
Local storm report, Apr 26, 2:44 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SEMMES                  30.78N 88.26W
04/26/2005  0.88 INCH        MOBILE             AL   PUBLIC

&&

DKD
Special weather statement, Apr 26, 3:13 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 PM CDT TUE APR 26 2005

ALZ060-FLZ001>006-270300-
COVINGTON-ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-
OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-
413 PM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH IN EFFECT THROUGH 10 PM CDT FOR THE FOLLOWING AREAS...

IN SOUTH CENTRAL ALABAMA...

   COVINGTON COUNTY.

IN NORTHWEST FLORIDA...

   ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS TO FORM IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GARMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Santa Rosa

When
April 26, 3:27 PM CST to 3:30 PM CST
Where
Santa Rosa County, Milton
Measured
1.75 in hail
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
30.633, -87.033

Golfball size hail fell from a thunderstorm near Milton. The large hail damaged several vehicles.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443470.